Minimal rational curves on wonderful group compactifications
Journal de l’École polytechnique — Mathématiques, Volume 2 (2015), pp. 153-170.

Consider a simple algebraic group G of adjoint type, and its wonderful compactification X. We show that X admits a unique family of minimal rational curves, and we explicitly describe the subfamily consisting of curves through a general point. As an application, we show that X has the target rigidity property when G is not of type A 1 or C.

Soient G un groupe algébrique simple et X sa compactification magnifique. Nous montrons que X possède une unique famille de courbes rationnelles minimales, et nous décrivons explicitement la sous-famille formée des courbes passant par un point général. Nous en déduisons une propriété de rigidité de X, lorsque G n’est pas de type A 1 ou C.

Received:
Accepted:
DOI: 10.5802/jep.20
Classification: 14L30, 14M27, 20G20
Keywords: Minimal rational curves, wonderful compactifications
Mot clés : Courbes rationnelles minimales, compactifications magnifiques
Michel Brion 1; Baohua Fu 2

1 Institut Fourier, Université de Grenoble B.P. 74, 38402 Saint-Martin d’Hères Cedex, France
2 Institute of Mathematics, AMSS 55 ZhongGuanCun East Road, Beijing, 100190, China
License: CC-BY-ND 4.0
Copyrights: The authors retain unrestricted copyrights and publishing rights
@article{JEP_2015__2__153_0,
     author = {Michel Brion and Baohua Fu},
     title = {Minimal rational curves on wonderful~group~compactifications},
     journal = {Journal de l{\textquoteright}\'Ecole polytechnique {\textemdash} Math\'ematiques},
     pages = {153--170},
     publisher = {\'Ecole polytechnique},
     volume = {2},
     year = {2015},
     doi = {10.5802/jep.20},
     mrnumber = {3370091},
     zbl = {1348.14124},
     language = {en},
     url = {https://jep.centre-mersenne.org/articles/10.5802/jep.20/}
}
TY  - JOUR
AU  - Michel Brion
AU  - Baohua Fu
TI  - Minimal rational curves on wonderful group compactifications
JO  - Journal de l’École polytechnique — Mathématiques
PY  - 2015
SP  - 153
EP  - 170
VL  - 2
PB  - École polytechnique
UR  - https://jep.centre-mersenne.org/articles/10.5802/jep.20/
DO  - 10.5802/jep.20
LA  - en
ID  - JEP_2015__2__153_0
ER  - 
%0 Journal Article
%A Michel Brion
%A Baohua Fu
%T Minimal rational curves on wonderful group compactifications
%J Journal de l’École polytechnique — Mathématiques
%D 2015
%P 153-170
%V 2
%I École polytechnique
%U https://jep.centre-mersenne.org/articles/10.5802/jep.20/
%R 10.5802/jep.20
%G en
%F JEP_2015__2__153_0
Michel Brion; Baohua Fu. Minimal rational curves on wonderful group compactifications. Journal de l’École polytechnique — Mathématiques, Volume 2 (2015), pp. 153-170. doi : 10.5802/jep.20. https://jep.centre-mersenne.org/articles/10.5802/jep.20/

[BGMR11] P. Bravi, J. Gandini, A. Maffei & A. Ruzzi - “Normality and non-normality of group compactifications in simple projective spaces”, Ann. Inst. Fourier (Grenoble) 61 (2011) no. 6, p. 2435-2461 (2012) | DOI | Numdam | MR | Zbl

[BK05] M. Brion & S. Kumar - Frobenius splitting methods in geometry and representation theory, Progress in Math., vol. 231, Birkhäuser Boston, Inc., Boston, MA, 2005 | MR | Zbl

[Bou07] N. Bourbaki - Éléments de mathématique. Groupes et algèbres de Lie, Springer, Berlin, 2006–2007

[Bri07] M. Brion - “The total coordinate ring of a wonderful variety”, J. Algebra 313 (2007) no. 1, p. 61-99 | DOI | MR | Zbl

[CFH14] Y. Chen, B. Fu & J.-M. Hwang - “Minimal rational curves on complete toric manifolds and applications”, Proc. Edinburgh Math. Soc. (2) 57 (2014) no. 1, p. 111-123 | DOI | MR | Zbl

[CP11] P. E. Chaput & N. Perrin - “On the quantum cohomology of adjoint varieties”, Proc. London Math. Soc. (3) 103 (2011) no. 2, p. 294-330 | DOI | MR | Zbl

[DCP83] C. De Concini & C. Procesi - “Complete symmetric varieties”, in Invariant theory (Montecatini, 1982), Lect. Notes in Math., vol. 996, Springer, Berlin, 1983, p. 1-44 | DOI | MR | Zbl

[Dem77] M. Demazure - “Automorphismes et déformations des variétés de Borel”, Invent. Math. 39 (1977) no. 2, p. 179-186 | Zbl

[FH12] B. Fu & J.-M. Hwang - “Classification of non-degenerate projective varieties with non-zero prolongation and application to target rigidity”, Invent. Math. 189 (2012) no. 2, p. 457-513 | DOI | MR | Zbl

[HM02] J.-M. Hwang & N. Mok - “Deformation rigidity of the rational homogeneous space associated to a long simple root”, Ann. Sci. École Norm. Sup. (4) 35 (2002) no. 2, p. 173-184 | DOI | Numdam | MR | Zbl

[HM04a] J.-M. Hwang & N. Mok - “Birationality of the tangent map for minimal rational curves”, Asian J. Math. 8 (2004) no. 1, p. 51-63 | DOI | MR | Zbl

[HM04b] J.-M. Hwang & N. Mok - “Deformation rigidity of the 20-dimensional F 4 -homogeneous space associated to a short root”, in Algebraic transformation groups and algebraic varieties, Encyclopaedia Math. Sci., vol. 132, Springer, Berlin, 2004, p. 37-58 | DOI | MR | Zbl

[HM05] J.-M. Hwang & N. Mok - “Prolongations of infinitesimal linear automorphisms of projective varieties and rigidity of rational homogeneous spaces of Picard number 1 under Kähler deformation”, Invent. Math. 160 (2005) no. 3, p. 591-645 | DOI | Zbl

[Hor69] G. Horrocks - “Fixed point schemes of additive group actions”, Topology 8 (1969), p. 233-242 | DOI | MR | Zbl

[Hwa01] J.-M. Hwang - “Geometry of minimal rational curves on Fano manifolds”, in School on Vanishing Theorems and Effective Results in Algebraic Geometry (Trieste, 2000), ICTP Lect. Notes, vol. 6, Abdus Salam Int. Cent. Theoret. Phys., Trieste, 2001, p. 335-393 | MR | Zbl

[Kan99] S. S. Kannan - “Remarks on the wonderful compactification of semisimple algebraic groups”, Proc. Indian Acad. Sci. Math. Sci. 109 (1999) no. 3, p. 241-256 | DOI | MR | Zbl

[Keb02] S. Kebekus - “Families of singular rational curves”, J. Algebraic Geom. 11 (2002) no. 2, p. 245-256 | DOI | MR | Zbl

[Kol96] J. Kollár - Rational curves on algebraic varieties, Ergeb. Math. Grenzgeb. (3), vol. 32, Springer-Verlag, Berlin, 1996 | DOI | MR

[LM03] J. M. Landsberg & L. Manivel - “On the projective geometry of rational homogeneous varieties”, Comment. Math. Helv. 78 (2003) no. 1, p. 65-100 | DOI | MR | Zbl

[Lun73] D. Luna - “Slices étales”, in Sur les groupes algébriques, Mém. Soc. Math. France (N.S.), vol. 33, Société Mathématique de France, Paris, 1973, p. 81-105 | Numdam | MR | Zbl

[Tim03] D. A. Timashëv - “Equivariant compactifications of reductive groups”, Mat. Sb. 194 (2003) no. 4, p. 119-146 | DOI | MR | Zbl

[Vai84] I. Vainsencher - “Complete collineations and blowing up determinantal ideals”, Math. Ann. 267 (1984) no. 3, p. 417-432 | DOI | MR | Zbl

Cited by Sources: